MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO CORDLESS DRIVER 3 HANDPIECE; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

STRYKER INSTRUMENTS-KALAMAZOO CORDLESS DRIVER 3 HANDPIECE; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Catalog Number 4300000000
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported, during a procedure, metal shavings from the medical device fell into the surgical site.Metal shavings within the surgical site could potentially cause an infection.An approximate surgical delay of 5-10 minutes was noted to remove the shavings.There were no adverse consequences related to this event.
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a root cause could not be determined for the event.: device not returned.
 
Event or Problem Description

Brand Name
CORDLESS DRIVER 3 HANDPIECE
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key9005775
Report Number0001811755-2019-02955
Device Sequence Number2802340
Product Code ERL
UDI-Device Identifier07613154641284
UDI-Public07613154641284
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4300000000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/26/2019
Supplement Date Received by Manufacturer10/29/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1